Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 228, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 12, 2000, 8:36 PM CDT for Howard County, Little River County, Sevier County, Arkansas. It was in force for 39 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 8:36 PM CDT (01:36 UTC)
- Expired
- May 12, 2000, 9:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Howard County, AR, Little River County, AR, Sevier County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 8:45 PM CDT | Thunderstorm Wind 52 E | Foreman, AR | Numerous trees and power lines down. |
| May 12, 8:45 PM CDT | Hail 0.75 | Foreman, AR | |
| May 12, 8:50 PM CDT | Thunderstorm Wind 55 M | Ben Lomond, AR | Numerous trees down. |
| May 12, 8:57 PM CDT | Thunderstorm Wind 85 M | Nashville, AR | Pine, Oak, and Pecan trees over a 15 mile wide area were flattened along with 2 homes destroyed, 5 homes suffering major damage, 30 homes suffering minor damage, 3 mobile homes totally destroyed and one new motor home crushed by a fallen tree. No injuries or |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 12, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| May 12, 6:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.6 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3398 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
891 WUUS54 KSHV 130137 SVRSHV ARC061-081-133-130215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 836 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN ARKANSAS LITTLE RIVER COUNTY IN ARKANSAS SEVIER COUNTY IN ARKANSAS * UNTIL 915 PM CDT * AT 834 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ENTERING SOUTHWEST ARKANSAS...MOVING NORTHEAST AT 40 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ASHDOWN AT 845 PM CDT BEN LOMOND...WILTON AT 850 PM CDT DIERKS AT 855 PM CDT MINERAL SPRINGS AT 905 PM CDT THIS LINE OF STORMS WILL LIKELY PRODUCE STRONG DAMAGING WINDS IN EXCESS OF 60 MPH. BE ALERT FOR DOWNED TREES AND POWER LINES. IF YOU ARE OUTSIDE...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STRONG BUILDING. STAY AWAY FROM WINDOWS. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... HOWARD COUNTY IN ARKANSAS LITTLE RIVER COUNTY IN ARKANSAS SEVIER COUNTY IN ARKANSAS UNTIL 915 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:00 PM CDT, 5 hours 36 minutes earlier.
Area forecast discussion, May 12, 3:00 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT FRI MAY 12 2000 SURFACE COLD FRONT OVER FROM MCALESTER TO JUST WEST OF DALLAS TO NEAR BROWNWOOD TEXAS AT MID AFTERNOON. MSAS CURRENT SURFACE DATA SHOWS LIFTED INDEX VALUES FROM -9 TO -10. CAPE VALUES LATE THIS AFTERNOON ARE NEAR 4000 J/KM. WHEN CAP BREAKS STORMS SHOULD FIRE ACROSS SOUTHEAST OKLAHOMA AND NORTH CENTRAL TEXAS AND MOVE INTO NORTHWEST PART OF FORECAST AREA BY EARLY EVENING. PLENTY OF LOW LEVEL MOISTURE IS AVAILABLE BETWEEN 1000 MB AND 850 MB. MID LEVEL MOISTURE SHOULD INCREASE DURING THE EVENING AND DEWPOINTS ARE IN THE LOWER TO MID 70S. ALTHOUGH A STRONG CAP IS IN PLACE...UPPER LEVEL DIVERGENCE WILL ENHANCE THUNDERSTORM DEVELOPMENT OVERNIGHT TONIGHT. ETA UPPER AIR SOUNDING FORECASTS SHOW A MAX TEMPERATURE AROUND 90 DEGREES WILL WEAKEN THE CAP OVER SOUTHEAST OKLAHOMA BY LATE AFTERNOON AND RAISE PRECIPITABLE WATER VALUES TO 1.5 INCHES. ETA FORECASTS K INDICES TO 35 AND TOTAL TOTAL VALUES TO 55. WITH LITTLE TURNING OF THE WINDS LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAINFALL WILL BE THE PRIMARY THREATS. AS FRONT MOVES THROUGH DURING THE EVENING OVER THE NORTHWEST SECTIONS AIR MASS WILL STABILIZE AND BEGIN DRYING OUT BY MORNING. NORTH LOUISIANA AND EAST CENTRAL TEXAS WILL SEE BEST CHANCE OF SEVERE AFTER MIDNIGHT UNTIL MORNING WITH ACTIVITY WEAKENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY REDEVELOP OVER CENTRAL LOUISIANA ALONG FRONT DURING EARLY AFTERNOON. SOME CONCERN ABOUT HEAVY RAINFALL THREAT BUT MODELS MOVING FRONT ACROSS FORECAST AREA BETWEEN 13/00 AND 13/15Z. DO NOT THINK FRONT WILL SLOW ENOUGH FOR FLASH FLOODING. WILL KEEP SEVERE IN ALL AREAS TONIGHT. ETA ENDS RAINFALL OVER THE NORTHWEST IN THE MORNING AND ALL OTHER AREAS DURING THE AFTERNOON. TEMPERATURES SHOULD NOT RISE MUCH DUE TO CLOUDS...RAIN AND COLDER AIR. BELIEVE NGM GUIDANCE A BIT OPTIMISTIC FOR HIGHS SATURDAY AND CLEAR SKIES TO RAPIDLY BEHIND FRONT. A COOL NIGHT FOR THE THIRD PERIOD WITH MID TO UPPER 50S OVER MOST OF THE FORECAST AREA. SUNSHINE SUNDAY WILL BE SOMEWHAT OFFSET BY COOL MORNING AND EAST TO NORTHEAST WIND AROUND SURFACE HIGH CENTERED TO THE NORTH AND NORTHEAST. NEXT CHANCE OF RAIN WILL COME AT THE END OF NEXT WEEK. 09 SHV 66/79/56/78 5510 MLU 68/79/57/77 4510 TXK 63/76/52/77 6410 TYR 65/79/54/80 5510 LFK 68/80/57/82 4410 .SHV...NONE.
In the hours before
Local storm report, May 12, 8:26 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
826 PM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0805 PM DE KALB TX WIND DAMAGE
05/12/00 BOWIE TREES DOWN ACROSS FM 2735
FROM LAW ENFORCEMENT
0747 PM MOUNT PLEASANT TX 1 INCH HAIL
05/12/00 TITUS FROM STORM SPOTTER
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:41 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette, Miller | 49 min |
| May 12, 9:05 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 55 min |
| May 12, 9:06 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 54 min |
| May 12, 9:11 PM CDT | Severe Thunderstorm Warning | SHV | Columbia | 64 min |
| May 12, 9:30 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.